A 25-year-old female asked:
Disclaimer

this month is my second month with nuvaring. i started spotting dark, mud colored blood. is this normal?

1 doctor answer
Dr. Jeff Livingston
21 years experience Obstetrics and Gynecology
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in Nuvaring users too. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the ring is not working.
Answered on Oct 6, 2020

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 20-year-old female asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
It can be: Breakthrough bleeding can be a problem for any hormonal type contraceptive of which the Nuva Ring is one.
A 22-year-old female asked:
Dr. Philip Miller
A Verified Doctor answered
A US doctor answered Learn more
YES: Hormonal bleeding and/or spotting is common with this form of BC.
A 21-year-old member asked:
Dr. Geoffrey Rutledge
40 years experience Internal Medicine
Yes: Irregular bleeding and spotting are very common under this circumstance. if it continues and you are concerned, talk with your OB.
1
1 thank
A 29-year-old member asked:
Dr. Ralph Boling
38 years experience Obstetrics and Gynecology
This seems excessive: Likely to be related to irregular ovulation. This can be confirmed by testing, and treated, with your doctor's help.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month